MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012454-20
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Unspecified Heart Problem (4454)
Date of Event 06/09/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that during the procedure, the 4.5x20 mm nc trek balloon dilatation catheter (bdc) ruptured.The patient experienced an unspecified adverse event and expired.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.A medical review was conducted by an abbott vascular clinical specialist.This was a case to treat a male patient of an unknown age or past medical history.The patient¿s condition prior to the start of the intervention was not reported.It was not reported how the nc trek rx was prepped before use, nor was it reported the atmosphere (atm) pressure the balloon was inflated to when it reportedly ruptured.It was not reported what vessel the balloon catheter was treating when the balloon reportedly ruptured, nor was the vessel morphology reported.The reported adverse event that the patient experienced was not reported.Due to the lack of information provided, it cannot be definitively stated that the nc trek 4.5 x 20mm used in this procedure caused or contributed in any way to this patient¿s death.The reported patient effect of death/expired is listed in the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu, adverse effects section) as a known possible adverse effect associated with use of the device.Based on the reported information and results of the complaint investigation there is no indication the reported balloon rupture is related to a potential product quality issue.Possible factors that could contribute to balloon material ruptures include, but are not limited to, balloon damage during processing of the balloon material, inflation technique, insufficient prep, interactions with other devices or lesion calcification.In this case, a conclusive cause for the reported balloon rupture could not be determined since the device was not returned for analysis and limited information was provided.Additionally, a conclusive cause for the reported patient effects of death and unspecified heart problem and the relationship to the device, if any, cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19999915
Report Number2024168-2024-09729
Device Sequence Number4877114
Product Code LOX
UDI-Device Identifier08717648152122
UDI-Public(01)08717648152122(17)251031(10)21115G1
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number1012454-20
Device Catalogue Number1012454-20
Device Lot Number21115G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/26/2024
Supplement Date Received by Manufacturer09/23/2024
Initial Report FDA Received Date08/19/2024
Supplement Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexMale